Pacific Journal of Mathematics

On the universality of systems of words in permutation groups.

Manfred Droste and Saharon Shelah

Article information

Source
Pacific J. Math., Volume 127, Number 2 (1987), 321-328.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102699565

Mathematical Reviews number (MathSciNet)
MR881762

Zentralblatt MATH identifier
0631.20005

Subjects
Primary: 20F10: Word problems, other decision problems, connections with logic and automata [See also 03B25, 03D05, 03D40, 06B25, 08A50, 20M05, 68Q70]
Secondary: 20B30: Symmetric groups

Citation

Droste, Manfred; Shelah, Saharon. On the universality of systems of words in permutation groups. Pacific J. Math. 127 (1987), no. 2, 321--328. https://projecteuclid.org/euclid.pjm/1102699565


Export citation

References

  • [1] M. Droste, Classes of words universal for the infinite symmetric groups, Algebra Universalis, 20 (1985), 205-216.
  • [2] M. Droste and R. Gbel, Products of conjugate permutations, Pacific J. Math., 94 (1981), 47-60.
  • [3] A. Ehrenfeucht, S. Fajtlowicz, J. Malitz, and J. Mycielski, Some problems on the universality of words in groups, Algebra Universalis, 11 (1980), 261-263.
  • [4] A. Ehrenfeucht and D. M. Silberger, Universal terms of the form BnAm,Algebra Universalis, 10 (1980), 96-116.
  • [5] R. C. Lyndon, Equations in groups, Bol. Soc. Brasil. Mat., 11 (1980), 79-102.
  • [6] R. McKenzie, On elementary types of symmetric groups, Algebra Universalis, 1 (1971), 13-20.
  • [7] G. Moran, The product of two reflection classes of the symmetric group, Discrete Math., 15 (1976), 63-77.
  • [8] J. Mycielski, Can one solve equations in groups!, Amer. Math. Monthly, 84 (1977), 723-726.
  • [9] J. Mycielski, Equations unsolvablein GL2(C) and relatedproblems, Amer. Math.Monthly, 85 (1978), 263-265.
  • [10] O. Ore, Some remarks on commutators, Proc. Amer. Math. Soc, 2 (1951), 307-314.
  • [11] S. Shelah, First order theory of permutation groups, Israel J. Math., 14 (1973), 149-162; 15 (1973), 437-441.
  • [12] D. M. Silberger, Are primitive words universalfor infinite symmetric groups!', Trans. Amer. Math. Soc, 276 (1983), 841-852.